Arkansas, 2003

Hail in Arkansas, April 6, 2003

April 6, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 6, 10:18 AM CST, 35 minutes earlier.

Area forecast discussion, Apr 6, 10:18 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 AM CDT SUN APR 6 2003

SHOWERS AND THUNDERSTORMS CONTINUE. UPDATED FORECAST FOR NEW SEVERE
THUNDERSTORM AND TORNADO WATCHES. SEVERE THUNDERSTORMS AND TORNADOES
ARE EXPECTED TODAY. ALSO...LOWERED TEMPERATUES A BIT...50 NORTH TO
70 SOUTH.

.LZK...NONE.

51
Hazardous weather outlook, Apr 6, 4:00 AM CST, 6 hours 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE
SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY
NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS
EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD.

BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF
THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE
STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES POSSIBLE.

OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY
AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY
TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS.

44

In the hours before

Local storm report, Apr 6, 9:15 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0920 AM    WARREN                    AR   .75 INCH HAIL
04/06/03   BRADLEY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

28
Local storm report, Apr 6, 10:28 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 AM    LITTLE ROCK               AR   1 INCH HAIL
04/06/03   PULASKI                        SEVERAL REPORTS OF HAIL
                                          RANGING FROM 1/2 INCH
                                          TO 1 INCH IN DIAMETER.

1055 AM    MABELVALE                 AR   .88 INCH HAIL
04/06/03   PULASKI                        NICKEL SIZE HAIL
                                          COVERED THE GROUND.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

1112 AM    SHERWOOD                  AR   .75 INCH HAIL
04/06/03   PULASKI                        REPORTED BY PUBLIC.

1114 AM    4 N SHERWOOD              AR   1 INCH HAIL
04/06/03   PULASKI                        HAIL THE SIZE OF
                                          QUARTERS IN GRAVEL RIDGE.

28
Local storm report, Apr 6, 10:30 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 AM    4 SW FRESNO               AR   .88 INCH HAIL
04/06/03   LINCOLN                        NICKEL SIZE HAIL AT
                                          CANE CREEK STATE PARK.

28
Local storm report, Apr 6, 10:50 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1038 AM    CASSCOE                   AR   1.75 INCH HAIL
04/06/03   ARKANSAS                       REPORTED BY PUBLIC.

1050 AM    HOLLY GROVE               AR   1.75 INCH HAIL
04/06/03   MONROE                         REPORTED BY PUBLIC.

28

The radar

The Little Rock radar (KLZK), 80 km away, was scanning. The volume nearest the first event began at 16:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cleburne

When
April 6, 10:53 AM CST
Where
Cleburne County, 3 mi S of Edgemont
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.550, -92.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350967.